Drought, Bee
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Southern portion of the county.
A couple of heavy rain events occurred over the Victoria Crossroads, portions of the Brush Country, and Webb County during the month of July. Rain amounts were much above normal across these areas.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A couple of heavy rain events occurred over the Victoria Crossroads, portions of the Brush Country, and Webb County during the month of July. Rain amounts were much above normal across these areas. But dry conditions remained over the Coastal Bend with rainfall being much below normal for the month.
Widespread rain amounts of 3 to 5 inches occurred over the Brush Country while 5 to 8 inches occurred over the Victoria Crossroads and Mid-Coast region. A maximum of around 15 inches of rain occurred over northwest Calhoun County and a little over 8 inches occurred in northeast Laredo. Rain amounts over the Coastal Bend were restricted to a tenth of an inch near Baffin Bay to near 2 inches over the extreme western portions of the Kleberg and Nueces Counties. The rainfall amounts were around 400 percent of normal over parts of the Victoria Crossroads, Mid-Coast, and Brush Country. Rainfall amounts were between 5 and 25 percent of normal over the Coastal Bend.| |The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend, while conditions improved to moderate status over northern portions of the Brush Country to the Victoria Crossroads during the month. Extreme drought conditions persisted over the southern portion of Duval County.
The combined capacity of the Corpus Christi reservoir system remained less than 50 percent during the month. Voluntary water restrictions continued for the city of Corpus Christi. The city of Laredo was also under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.
Crops became severely moisture stressed over the southern Coastal Bend with most cotton producers shredding their cotton fields due to very low yields. Eighty to ninety percent of the corn and grain sorghum crops were zeroed out by insurance adjusters also. Pastures remained drought stressed and stock tanks remained very low or dry in the Coastal Bend. Some improvement was observed in range land and pastures over the Brush Country due to above normal rainfall. Soil moisture levels improved to adequate over parts of the Brush Country.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 10:55 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1155 PM CDT SAT JUN 30 2012 .DISCUSSION...UPDATED FOR 06Z AVIATION. && .AVIATION...MAIN AVIATION CONCERN ON SUNDAY WILL BE THE POTENTIAL FOR THUNDERSTORMS. ANTICIPATE THUNDERSTORMS OVER VCT/CRP IN THE MORNING HOURS SHIFTING TO WESTWARD THROUGH THE DAY. MVFR CIGS AND MVFR/IFR VSYS ALONG WITH GUSTY WINDS WILL ACCOMPANY ANY THUNDERSTORM THAT IMPACTS THE TERMINALS. THUNDERSTORM CHANCES WILL DIMINISH FROM EAST TO WEST AS UPPER LEVEL MOVES AWAY FROM THE AREA. WINDS PREDOMINANTLY WILL BE OUT OF THE SOUTHEAST AND GUST BETWEEN 20 AND 25 KNOTS DURING THE AFTERNOON. MVFR CIGS MAY DEVELOP AFTER 00Z BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS ATTM. && .PREV DISCUSSION... /ISSUED 1032 PM CDT SAT JUN 30 2012/ DISCUSSION...UPPER LOW OVER NORTHEAST MEXICO WILL CONTINUE TO BRING TROPICAL MOISTURE INTO SOUTH TEXAS. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO SUNDAY. CONVECTION OVER THE RIO GRANDE PLAINS HAS DIMINISHED OVER THE LAST FEW HOURS...BUT SHOWERS/STORMS STILL EXIST OVER THE SOUTH TEXAS COAST AND OVER THE GULF WATERS. FOR THE REMAINDER OF THE TONIGHT PERIOD...BUMPED UP POPS ACROSS THE WATERS AND COASTAL BEND SLIGHTLY AS THESE SHOWERS/STORMS CONTINUE TO MOVE TO THE NORTH. DID NOT MAKE ANY CHANGES TO THE 2ND PERIOD AT THIS TIME BUT SHOULD SEE ONE MORE DAY OF DECENT RAIN CHANCES WITH UPPER LOW REMAINING TO THE SOUTHWEST AND DEEP MOISTURE STILL OVER THE AREA. UPDATED PRODUCTS OUT. PREV DISCUSSION... /ISSUED 703 PM CDT SAT JUN 30 2012/ DISCUSSION...UPDATED FOR 00Z AVIATION. AVIATION...CONVECTION CONTINUES TO BE THE MAIN AVIATION CONCERN THIS TAF CYCLE. CONVECTION HAS DIMINISHED IN INTENSITY AND SHIFTED SOUTH OF THE LRD TAF SITE SO WILL ONLY INCLUDE A SHORT VCTS GROUP THROUGH 02Z. ISOLATED STORMS MAY PERSIST INTO THE EVENING...BUT OVERALL BELIEVE THERE WILL BE A BREAK IN SHOWERS/STORMS THIS EVENING BEFORE REDEVELOPING LATE TONIGHT INTO SUNDAY. UPPER LEVEL LOW COMBINED WITH PLENTY OF MOISTURE (PW VALUES AOA 2.O INCHES) WILL LEAD TO AN INCREASE IN SHOWERS AND STORMS AGAIN ON SUNDAY. HAVE REFLECTED CHANCES FOR CONVECTION IN ALL 4 TERMINALS ON SUNDAY. MVFR CIGS AND MVFR/IFR VSBYS AND GUSTY WINDS WILL BE POSSIBLE IF CONVECTION DIRECTLY IMPACTS THE TERMINALS. SOUTHEAST WINDS WILL INCREASE AFTER 15Z ON SUNDAY WITH GUSTS BETWEEN 20 AND 25 KNOTS DURING THE AFTERNOON. PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUN 30 2012/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...TUTT LOW THAT IS SOUTHWEST NEAR LAREDO IS FORECAST TO RETROGRADE TO THE SOUTHWEST INTO THE INTERIOR OF MEXICO OVER THE NEXT 36 HOURS. MID LEVEL LOW WILL LINGER A LITTLE LONGER OVER NUEVO LEON ON SUNDAY. EMBEDDED SHORT WAVE IN THE FLOW AROUND THE MID LEVEL LOW WILL BE A GOOD CATALYST TO INITIATE LIFT FOR CONVECTION OVER SOUTH TEXAS SUNDAY IN CONCERT WITH PLENTY OF DEEP MOISTURE BEING PULLED IN FROM THE GULF OF MEXICO. THE RIO GRANDE PLAINS WILL HAVE GOOD DIVERGENCE ON THE ERN SIDE OF THE MID LEVEL LOW WITH PWATS NEAR OR ABOVE 2 INCHES. EXPECT ADDITIONAL ROUND OF STREAMER TYPE OF SCATTERED CONVECTION SUNDAY MORNING...FOLLOWED BY SCATTERED PULSE-TYPE THUNDERSTORMS DURING THE AFTERNOON. BY SUNDAY NIGHT THE MID LEVEL LOW AND TUTT WILL CONTINUE TO PULL AWAY FROM SOUTH TEXAS WITH KINEMATIC AND THERMODYNAMIC VARIABLES BECOMING MARKEDLY LESS FAVORABLE FOR CONVECTION WITH MOISTURE ABOVE THE 1000-925 MB COMMENCING TO DRY OUT WITH PWATS DROPPING TO 1.5 INCHES BY DAYBREAK MONDAY. LONG TERM (MONDAY THROUGH SATURDAY)...OVERALL THE EXTENDED FORECAST WILL REMAIN RATHER QUIET AS HIGH PRESSURE RIDGE BUILDS INTO THE REGION. WILL GO AHEAD AND KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR MONDAY AFTERNOON AS THE MID/UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO PULL AWAY FROM THE REGION. DO EXPECT THERE COULD BE ENOUGH DAY TIME HEATING AND INSTABILITY TO ALLOW FOR SOME CONVECTION TO DEVELOP ACROSS THE WEST. BEYOND THAT POINT...THIS DISTURBANCE WILL BE WELL AWAY FROM THE AREA AND DRY CONDITIONS RETURN TO THE REGION. TEMPERATURES WILL WARM BACK TO AROUND 100 OUT WEST...TO THE LOW/MID 90S ACROSS EASTERN AREAS FOR MUCH OF THE WORK WEEK. IN ADDITION...A PERSISTENT ONSHORE FLOW WILL KEEP MUGGY CONDITIONS OVER SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 91 77 94 77 / 40 30 20 10 10 VICTORIA 74 92 75 93 74 / 50 40 20 10 10 LAREDO 78 98 78 99 78 / 30 30 20 20 10 ALICE 76 94 75 96 76 / 40 40 20 10 10 ROCKPORT 80 89 80 92 80 / 50 40 20 10 10 COTULLA 74 96 75 98 75 / 30 40 20 20 10 KINGSVILLE 77 93 75 95 76 / 40 30 20 10 10 NAVY CORPUS 80 89 79 91 79 / 50 40 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 603 AM CDT SAT JUN 30 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 603 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING OVER SOUTH TEXAS WITH THE GREATEST CHANCE FOR THE VICTORIA CROSSROADS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT PRIMARILY NEAR THE COAST AND OFFSHORE. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT ACROSS SOUTH TEXAS. GUSTY WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS. AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS SOUTH TEXAS BRIEFLY DURING THE AFTERNOONS EARLY IN THE WEEK. THE COMBINATION OF DRY CONDITIONS AND OCCASIONALLY MODERATE SOUTHEAST WINDS MONDAY THROUGH WEDNESDAY MAY LEAD TO AN ELEVATED FIRE DANGER RISK THE FIRST PART OF NEXT WEEK. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE COAST SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/83
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
Southern portion of the county.
Western portion of the county.
Drought status dropped to moderate after heavy rains on July 10th and 11th.
Drought status dropped to moderate by the end of the month.
Drought status dropped to moderate by the end of the month.
Drought status dropped to moderate by the end of the month.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400342, 400343, 400344, 400345, 400346, 400347, 400348, 400349, 400350, 400351, 400352.